MAUDE Adverse Event Report: TORNIER INC AEQUALIS REVERSED 3.5 SCREWDRIVER HEXAGONAL TIP AO TYPE

TORNIER INC AEQUALIS REVERSED 3.5 SCREWDRIVER HEXAGONAL TIP AO TYPE
Catalog Number MWB991
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
07/26/2023 tm the mdr is pending required code updates and complaint approval.The reported event was confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows the broken hexagonal tip.The microscopic images of the hexagonal screwdriver rupture corresponded to a brittle fracture caused by a torsional overload which is caused during the tightening process.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by the torsional overloading.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported that a small screwdriver tip broken off when performing double locking of sphere taper lock and center pin during glenoid sphere placement on the glenoid fossa.There is a large possibility of the fragment residual in the patient body.
 
Additional Manufacturer Narrative
Please note the corrections regarding h6 (clinical and health code): the reported event was confirmed, since the product was returned for evaluation.And matches the alleged failure mode.The device inspection revealed, the following: the received device shows the broken hexagonal tip.The microscopic images of the hexagonal screwdriver rupture corresponded to a brittle fracture caused by a torsional overload.Which is caused, during the tightening process.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found, during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by the torsional overloading.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported, that a small screwdriver tip broken off.When performing double locking of sphere taper lock and center pin, during glenoid sphere placement on the glenoid fossa.There is a large possibility of the fragment residual in the patient body.

Brand Name
AEQUALIS REVERSED 3.5 SCREWDRIVER HEXAGONAL TIP AO TYPE
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17401912
Report Number0001649390-2023-00173
Device Sequence Number5900656
Product Code HXX
UDI-Device Identifier03700386971006
UDI-Public03700386971006
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMWB991
Device Lot Number21C795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown